Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Had face and forehead lift, having electric shock like waves around suture lines and also all over body. Taking fentanyl and pre-gabalin. Remedy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
The tightness following face and forehead lift in 2001 progressed and 7 months later, electric shock like waves started around the surgical suture lines and spread down my body; they have not abated. I've had extensive neurologic and medical workups at 2 university pain clinics (and elsewhere). I currently see a hospital-based pain specialist (for pain medication adjustments). I take fentanyl and pre-gabalin which help somewhat, but the diffuse convulsion-like "tics" are exhausting. In order to relieve the compression on the nerves adjacent and deep to the surgical suture lines paralleling the hairline, the shoulders and neck reflexively shorten to create some slack above them. This occurs even during sleep, and the result is diffuse myofascial pain. The pain between my eyes and elsewhere is excruciating, the electric shocks are getting worse as the areas all have become trigger points. Over the years, injections with saline, botox, oral muscle relaxants, plus bi-monthly visits to a D.O.., acupuncturist, and massage therapists have not helped long-term. The D.O. notices that the ethmoid and sphenoid do not move in "sync" (my words) with each other but instead move in opposite directions. The falx, he says, goes into extension readily, but not flexion. I'm deducing that the fascia which is attached to all cells including the meninges, has been disturbed and that abnormal electrical impulses carried by the nerves and fascia are a result. I had to retire early from medical practice (M.D.) because of this and am now disabled. Are there any interventions that my health team may have overlooked. I have an appointment with my pain doctor today and am hoping someone can help. Thank you. XXXXX
Posted Tue, 9 Jul 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 5 hours later

Thank you for posting your query.

It is unfortunate that you have suffered severe pain, stiffness and convulsion like tics for so long, and had to retire early.

Based on your description, you seem to have used most of the avenues avaialble for relief of neuropathic pain.

Other then pregabalin, medications helpful in this condition include gabapentin, duloxetine and baclofen.

I hope your pain doctor could also come up with other options including a nerve block.

I would be pleased to answer any follow up queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor